MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. -1213643 HYDRO-SURG PLUS LAPAROSCOPIC IRRIGATOR; LAPAROSCOPE, GENERAL & PLASTIC SURGERY

DAVOL INC., SUB. C.R. BARD, INC. -1213643 HYDRO-SURG PLUS LAPAROSCOPIC IRRIGATOR; LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Catalog Number 0026870
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/05/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
As reported, hydro-surg irrigator male adapter cracked, unable to attach probe tip securely.Evaluation of the sample finds that the probe tip base broke on the qd adapter.The clear portion is fractured diagonally indicating the distal tip was leveraged in one direction forcibly and the clear portion snaped.Based on the sample condition probe tip base broke due to excessive forces applied while in use.Review of manufacturing records confirms product was manufactured to specification, with no indication of a manufacturing related cause for the event reported.This mdr represents one of the hydro-surg plus laparoscopic irrigator used in the case.An additional mdr was submitted to represent another hydro-surg plus laparoscopic irrigator used.Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
As reported, during laparoscopic cholecystectomy, the hydro-surg irrigator broke and malfunctioned during a case.It was reported that the two devices, the plastic at the end where the suction tip was cracked (male adapter), making it impossible to get the proper seal and suction.The surgeon tried turning up the suction for the two that cracked but the suction tip would not stay attached.It was also reported that the surgeon used another new device.There was no reported patient injury.
 
Additional Manufacturer Narrative
As reported, hydro-surg irrigator male adapter cracked, unable to attach probe tip securely.Evaluation of the sample finds that the probe tip base broke on the qd adapter.The clear portion is fractured diagonally indicating the distal tip was leveraged in one direction forcibly and the clear portion snaped.Based on the sample condition probe tip base broke due to excessive forces applied while in use.Review of manufacturing records confirms product was manufactured to specification, with no indication of a manufacturing related cause for the event reported.Addendum: h11: this supplemental mdr is submitted to correct device manufacture date and imdrf annex b code.There is no change to the initial determination.No lot number has been provided; therefore, a review of the manufacturing records is not possible.This supplemental mdr represents one of the hydro-surg plus laparoscopic irrigator used in the case.An additional mdr was submitted to represent another hydro-surg plus laparoscopic irrigator used.Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description

Brand Name
HYDRO-SURG PLUS LAPAROSCOPIC IRRIGATOR
Common Device Name
LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC. -1213643
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
DAVOL SURGICAL INNOVATIONS -9616067
ave. roberto fierro #6408
parque industrial aeropuerto
cd. juarez, chih s.a. de c.v. 32690
MX   32690
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
8005566756
MDR Report Key19882753
Report Number1213643-2024-00385
Device Sequence Number4134099
Product Code GCJ
UDI-Device Identifier00801741000362
UDI-Public(01)00801741000362
Combination Product (Y/N)N
Initial Reporter StateVT
Initial Reporter CountryUS
PMA/510(K) Number
K961492
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,User Facility,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 08/07/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number0026870
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/23/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/08/2024
Supplement Date Received by Manufacturer08/12/2024
Initial Report FDA Received Date08/01/2024
Supplement Report FDA Received Date08/13/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/28/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown